The Springfield Police Department, among other local police departments, and the Vermont Department of Health are all warning residents of a particular strain of heroin called “Game of Thrones” that has found to be especially potent. State officials say that according to reports from emergency responders over the weekend, there were 10 reported overdoses, which all required at least one dose of Narcan to revive those affected.
The bags of heroin marked “Game of Thrones”, which may be laced with fentanyl, were determined to have been connected to these overdoses. Narcan, an antidote, can reverse an overdose, but must be given quickly and may need more than one dose.
The Health Department has offered some tips online for those who are street drug users, including to inject less if it feels too strong and to not mix it with alcohol.
For more information on this potent strain that is present across the whole state and in our region, you can visit HealthVermont.gov.